Alert archive / Utah / Flash Flood Warnings in 2008

Flash Flood Warning 36, NWS Salt Lake City, UT

August 31, 2008Salt Lake County, Utah County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Aug 31, 2008, 9:07 PM MDT for Salt Lake County, Utah County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2008, 9:07 PM MDT (03:07 UTC)
Expired
Sep 1, 2008, 12:00 AM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Flood severity
None

Counties Salt Lake County, UT, Utah County, UT

The radar

The Salt Lake City radar (KMTX), 96 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 3.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2008-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2008-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -209 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-209 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KSLC 010316
FFWSLC
UTC035-049-010600-
/O.NEW.KSLC.FF.W.0036.080901T0307Z-080901T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
907 PM MDT SUN AUG 31 2008

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL SALT LAKE COUNTY IN UTAH...
  THIS INCLUDES THE CITY OF SANDY...
  NORTH CENTRAL UTAH COUNTY IN UTAH...

* UNTIL MIDNIGHT MDT

* AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
TO INDICATE PRECIPITATION OVER THE CORNER CANYON BURN SCAR.  
RAINFALL AMOUNTS OF JUST OVER 0.60 INCHES HAVE FALLEN OVER THE AREA 
SINCE 630 PM THIS EVENING.  MODERATE RAINFALL CONTINUES ...WITH 
ADDITIONAL RAINFALL EXPECTED THROUGHOUT THE NIGHTTIME HOURS.

TYPICALLY...NORTHERN WASATCH BURN SCARS HAVE PRODUCED DEBRIS FLOWS 
WITH RAINFALL AMOUNTS RANGING FROM 0.25 INCHES TO OVER AN INCH OF 
PRECIPITATION IN A SHORT PERIOD OF TIME. RAINFALL AMOUNTS RECORDED 
IN THIS AREA ARE IN THIS RANGE.

IF YOU LIVE IN THE DRAPER AREA JUST BELOW THE BURN SCAR...PLEASE 
TAKE PRECAUTIONS TO ENSURE FOR YOUR SAFETY.

LAT...LON 4059 11186 4060 11175 4046 11173 4046 11192
TIME...MOT...LOC 0307Z 180DEG 0KT 4055 11180

$$

MCINERNEY
2 follow-up statements
000 
WGUS75 KSLC 010437
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1025 PM MDT SUN AUG 31 2008

UTC035-049-010600-
/O.CON.KSLC.FF.W.0036.000000T0000Z-080901T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UTAH UT-SALT LAKE UT-
1025 PM MDT SUN AUG 31 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
SOUTH CENTRAL SALT LAKE AND NORTH CENTRAL UTAH COUNTIES...

AT 1018 PM MDT...RAINFALL CONTINUES TO FALL OVER THE CORNER CREEK 
BURN SCAR.  RAINFALL AMOUNTS NOW TOTAL 0.75 INCHES ACCUMULATED SINCE 
630PM.  CONTINUED MODERATE RAINFALL IS ANTICIPATED OVER THE AREA 
UNTIL MIDNIGHT TONIGHT.  

AS A RESULT OF THE ACCUMULATED RAINFALL THAT HAS FALLEN OVER THE 
HILLSIDE...THE THREAT OF A DEBRIS FLOW REMAINS. THE FLASH FLOOD 
WARNING WILL REMAIN UNTIL MIDNIGHT TONIGHT.

IF YOU LIVE IN THE AREA BELOW THE SCAR...PLEASE BE VIGILANT TO 
CURRENT PRECIPITATION RATES AND MONITOR ANY INCREASING RUNOFF FROM 
THE HILLSIDE.

LAT...LON 4059 11186 4060 11175 4046 11173 4046 11192
TIME...MOT...LOC 0425Z 180DEG 0KT 4055 11180

$$

MCINERNEY
000 
WGUS75 KSLC 010555
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1153 PM MDT SUN AUG 31 2008

UTC035-049-010603-
/O.EXP.KSLC.FF.W.0036.000000T0000Z-080901T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UTAH UT-SALT LAKE UT-
1153 PM MDT SUN AUG 31 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT MIDNIGHT MDT FOR SOUTH
CENTRAL SALT LAKE AND NORTH CENTRAL UTAH COUNTIES...

ALTHOUGH NEARLY AN INCH OF PRECIPITATION HAS FALLEN OVER THE CORNER 
CANYON BURN SCAR...AN ABSENCE OF RUNOFF HAS BEEN REPORTED OVER THE 
COURSE OF THE EVENING.  

AS A RESULT...THE FLASH FLOOD WARNING FOR THIS AREA HAS BEEN ALLOWED 
TO EXPIRE.

LAT...LON 4059 11186 4060 11175 4046 11173 4046 11192
TIME...MOT...LOC 0553Z 180DEG 0KT 4055 11180

$$

MCINERNEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 8:55 PM MDT, 12 minutes earlier.

Area forecast discussion, Aug 31, 8:55 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
855 PM MDT SUN AUG 31 2008

.SYNOPSIS...A COLD FALL-LIKE PACIFIC STORM SYSTEM WILL CONTINUE TO
IMPACT UTAH THROUGH LABOR DAY...RESULTING IN WIDESPREAD RAINFALL
ACROSS THE NORTH. THIS WILL BE FOLLOWED BY MUCH COLDER TEMPERATURES
THROUGH MID-WEEK.

&&

.DISCUSSION...SHORTWAVE TROUGH CONTINUES TO DEEPEN ACROSS THE
GREAT BASIN/PACIFIC NORTHWEST THIS EVENING. THIS TROUGH WILL
TRANSLATE EAST TONIGHT THROUGH MONDAY...USHERING A MUCH COLDER
AIRMASS INTO THE FORECAST AREA. ASSOCIATED COLD FRONT CONTINUES TO
PUSH THROUGH NORTHERN AND CENTRAL UTAH. LINE OF THUNDERSTORMS
CONTINUES ALONG THIS FRONT ACROSS WEST CENTRAL UT AT THIS
HOUR...WITH TRAILING BAND OF STRATIFORM RAINFALL AND EMBEDDED
THUNDERSTORMS WITHIN POST-FRONTAL ENVIRONMENT. ENTRANCE REGION TO
100KT JET ALONG DOWNSHEAR SIDE OF AFOREMENTIONED TROUGH HELPING TO
MAINTAIN THIS POST-FRONTAL PRECIPITATION. EXPECT THIS TO CONTINUE
FOR A FEW MORE HOURS BEFORE DIMINISHING AFTER MIDNIGHT.

SECOND ROUND OF STRATIFORM PRECIPITATING EXPECTED TO DEVELOP LATE
TONIGHT...AND CONTINUE THROUGH MUCH OF LABOR DAY AS MID LEVEL TROUGH
AND ASSOCIATED COLD POOL SPREAD ACROSS NORTHERN UT. LOW LEVEL
NORTHWESTERLY FLOW COMBINED WITH MID LEVEL COLD POOL SHOULD ALLOW
FOR A PERIOD OF FAVORABLE OROGRAPHIC FORCING ALONG WASATCH RANGE AS
WELL...WITH SNOW LEVELS DROPPING TO NEAR 8KFT DURING THE AFTERNOON.
DO ANTICIPATE MEASURABLE SNOWFALL ACROSS HIGHER ELEVATIONS
THROUGHOUT THE DAY MONDAY. PRECIPITATION SHOULD QUICKLY END LATE
MONDAY AFTERNOON/MONDAY EVENING AS TROUGH LIFTS AWAY FROM THE
REGION.

&&

.HYDROLOGY...WIDESPREAD STRATIFORM PRECIPITATION CONTINUES ACROSS
THE WASATCH FRONT THIS EVENING...WITH LOCALLY HEAVIER RAINFALL
ASSOCIATED WITH EMBEDDED THUNDERSTORMS. AS A RESULT THE THREAT FOR
HEAVY RAINFALL ACROSS NORTHERN UT BURN SCARS WILL MAINTAIN FOR THE
NEXT FEW HOURS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH
MIDNIGHT FOR THIS ACTIVITY.

&&

.AVIATION...STRATIFORM RAINFALL WITH EMBEDDED THUNDERSTORMS WILL
CONTINUE TO IMPACT KSLC THROUGH AT LEAST 04Z...WITH A 30 PERCENT
CHANCE THIS CONTINUES THROUGH 06Z. OCCASIONAL MVFR CEILINGS AND
VISIBILITY CAN BE EXPECTED THROUGH THIS TIME. OTHERWISE NORTHERLY
WINDS WILL PERSIST THROUGHOUT THE OVERNIGHT HOURS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR
     UTZ003-004-008.

WY...NONE

&&

SEAMAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 31, 7:26 AM MDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
726 AM MDT SUN AUG 31 2008

UTZ012>016-019>021-517-518-011300-
CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-
726 AM MDT SUN AUG 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH.

.DAY ONE...TODAY AND TONIGHT

THE MOIST AND UNSTABLE AIRMASS ACROSS SOUTHERN UTAH WILL PRODUCE
ANOTHER DAY OF SHOWERS AND THUNDERSTORMS. HEAVY RAIN IS LIKELY
FROM THE STRONGER STORMS BEGINNING LATE THIS MORNING...AND
CONTINUING INTO EARLY THIS EVENING. A FLASH FLOOD WATCH WILL
REMAIN IN EFFECT FOR PORTIONS OF SOUTHERN UTAH THROUGH THIS
EVENING. THE SLICK ROCK AND SLOT CANYON AREAS OF SOUTHERN UTAH
WILL BE MOST PRONE TO FLASH FLOODING THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRIER AIR WILL WORK INTO SOUTHERN UTAH FROM THE WEST BEGINNING
MONDAY. TEMPERATURES WILL BE SIGNIFICANTLY COOLER EARLY IN THE
WEEK...THEN START A GRADUAL WARMING TREND HEADING INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ001>011-WYZ021-011300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-SOUTHWEST WYOMING-
726 AM MDT SUN AUG 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND EXTREME
SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

BREEZY SOUTH WINDS WILL DEVELOP AHEAD OF A COLD FRONT APPROACHING
NORTHWEST UTAH TODAY. SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT
WILL BECOME MORE NUMEROUS THIS AFTERNOON AND EVENING. STRONG
THUNDERSTORMS WITH HAIL AND STRONG SURFACE WINDS ARE POSSIBLE
ACROSS THE WASATCH FRONT AND POINTS NORTH AND WEST LATE THIS
AFTERNOON THROUGH THIS EVENING.

HEAVY RAINS ARE ALSO POSSIBLE WITH THE EXPECTED SHOWERS AND STORMS
THROUGH THIS EVENING. RECENT BURN SCARS ALONG THE SALT LAKE AND
UTAH COUNTY PORTIONS OF THE WASATCH FRONT WILL BE PRONE TO FLASH
FLOODING AND DEBRIS FLOWS FROM EVEN MODEST RAINFALL EVENTS. A
FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THESE BURN AREAS. URBAN
FLOODING IS ALSO A POSSIBILITY WITH ANY HEAVY RAIN EVENTS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL SWEEP ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING
TONIGHT THROUGH MONDAY. MUCH COLDER TEMPERATURES WILL FOLLOW THE
FRONT...WITH DAYTIME HIGHS MONDAY ABOUT 30 DEGREES COLDER THAN
EARLY IN THE WEEKEND. RAIN...WITH HIGH ELEVATION SNOWS...WILL
EXISTS ALONG AND BEHIND THE FRONT MONDAY. SHOWERS WILL LINGER INTO
MONDAY NIGHT...THEN DRIER CONDITIONS WILL FOLLOW FOR THE BALANCE
OF THE WEEK. COOL TEMPERATURES WILL LINGER INTO NEXT WEEKEND...
THOUGH THE END OF THE WEEK READINGS WILL BE SUBSTANTIALLY HIGHER
THAN EARLY IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Aug 31, 4:50 PM MDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
450 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     3 W LAYTON              41.08N 112.01W
08/31/2008                   DAVIS              UT   NWS EMPLOYEE

            ONE TREE DOWN AND LARGE BRANCHES BROKEN OFF TREES.

&&

LCHENG
Local storm report, Aug 31, 5:24 PM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
524 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     11 E LAKESIDE           41.22N 112.67W
08/31/2008  M68.00 MPH       BOX ELDER          UT   MESONET

            GREAT SALT LAKE UPR MESONET SITE.

0500 PM     TSTM WND GST     SALT LAKE CITY          40.78N 111.93W
08/31/2008  M61.00 MPH       SALT LAKE          UT   MESONET

            UNIVERSITY OF UTAH MESONET SITE.

&&

LCHENG
Local storm report, Aug 31, 5:37 PM MDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
537 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND GST     WENDOVER                40.74N 114.02W
08/31/2008  M65.00 MPH       TOOELE             UT   MESONET

            WENDOVER PORT OF ENTRY MESONET SITE.

0200 PM     TSTM WND GST     WENDOVER                40.74N 114.02W
08/31/2008  M70.00 MPH       TOOELE             UT   MESONET

            WENDOVER PEAK MESONET SITE.

0300 PM     TSTM WND GST     9 N LAKESIDE            41.33N 112.85W
08/31/2008  M65.00 MPH       BOX ELDER          UT   MESONET

            GUNNISON ISLAND MESONET SITE.

0330 PM     TSTM WND GST     18 ESE LAKESIDE         41.07N 112.59W
08/31/2008  M71.00 MPH       BOX ELDER          UT   MESONET

            HAT ISLAND MESONET SITE.

0330 PM     TSTM WND GST     15 W WEST WARREN        41.26N 112.44W
08/31/2008  M77.00 MPH       BOX ELDER          UT   MESONET

            PROMONTORY POINT MESONET SITE.

0335 PM     TSTM WND GST     11 E LAKESIDE           41.22N 112.67W
08/31/2008  M68.00 MPH       BOX ELDER          UT   MESONET

            GREAT SALT LAKE UPR MESONET SITE.

0420 PM     TSTM WND DMG     3 W LAYTON              41.08N 112.01W
08/31/2008                   DAVIS              UT   NWS EMPLOYEE

            ONE TREE DOWN AND LARGE BRANCHES BROKEN OFF TREES.

0431 PM     FLASH FLOOD      10 N KANAB              37.16N 112.52W
08/31/2008                   KANE               UT   PARK/FOREST SRVC

            WIDESPREAD FLASH FLOODING DUE TO WIDESPREAD STRATIFORM
            RAINFALL WITH AMOUNTS OF 1.5 INCHES OVER SOUTH CENTRAL
            UTAH. MANY ROADWAYS DAMAGED AND CLOSED ACROSS REGION.

0500 PM     TSTM WND GST     SALT LAKE CITY          40.78N 111.93W
08/31/2008  M61.00 MPH       SALT LAKE          UT   MESONET

            UNIVERSITY OF UTAH MESONET SITE.

0525 PM     TSTM WND GST     24 SSW DUGWAY           39.92N 112.94W
08/31/2008  E61.00 MPH       TOOELE             UT   MESONET

&&

MPS
Local storm report, Aug 31, 5:46 PM MDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
546 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     5 ESE OGDEN             41.20N 111.88W
08/31/2008  M61 MPH          WEBER              UT   MESONET

            OGDEN PEAK MESONET SITE.

&&

LCHENG
Local storm report, Aug 31, 7:00 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND GST     WENDOVER                40.74N 114.02W
08/31/2008  M65.00 MPH       TOOELE             UT   MESONET

            WENDOVER PORT OF ENTRY MESONET SITE.

0200 PM     TSTM WND GST     WENDOVER                40.74N 114.02W
08/31/2008  M70.00 MPH       TOOELE             UT   MESONET

            WENDOVER PEAK MESONET SITE.

0300 PM     TSTM WND GST     9 N LAKESIDE            41.33N 112.85W
08/31/2008  M65.00 MPH       BOX ELDER          UT   MESONET

            GUNNISON ISLAND MESONET SITE. WINDS GUSTED IN EXCESS OF
            60 MPH THROUGH 330 PM

0330 PM     TSTM WND GST     18 ESE LAKESIDE         41.07N 112.59W
08/31/2008  M71.00 MPH       BOX ELDER          UT   MESONET

            HAT ISLAND MESONET SITE.

0330 PM     TSTM WND GST     15 W WEST WARREN        41.26N 112.44W
08/31/2008  M77.00 MPH       BOX ELDER          UT   MESONET

            PROMONTORY POINT MESONET SITE. WINDS GUSTED IN EXCESS OF
            58 MPH THROUGH 445 PM.

0335 PM     TSTM WND GST     11 E LAKESIDE           41.22N 112.67W
08/31/2008  M68.00 MPH       BOX ELDER          UT   MESONET

            GREAT SALT LAKE UPR MESONET SITE. WINDS GUSTED IN EXCESS
            OF 58 MPH THROUGH 400 PM.

0420 PM     TSTM WND DMG     3 W LAYTON              41.08N 112.01W
08/31/2008                   DAVIS              UT   NWS EMPLOYEE

            ONE TREE DOWN AND LARGE BRANCHES BROKEN OFF TREES.

0431 PM     FLASH FLOOD      10 N KANAB              37.16N 112.52W
08/31/2008                   KANE               UT   PARK/FOREST SRVC

            WIDESPREAD FLASH FLOODING DUE TO WIDESPREAD STRATIFORM
            RAINFALL WITH AMOUNTS OF 1.5 INCHES OVER SOUTH CENTRAL
            UTAH. MANY ROADWAYS DAMAGED AND CLOSED ACROSS REGION.

0445 PM     TSTM WND GST     5 ESE OGDEN             41.20N 111.88W
08/31/2008  M61.00 MPH       WEBER              UT   MESONET

            OGDEN PEAK MESONET SITE.

0500 PM     TSTM WND GST     SALT LAKE CITY          40.78N 111.93W
08/31/2008  M61.00 MPH       SALT LAKE          UT   MESONET

            UNIVERSITY OF UTAH MESONET SITE.

0525 PM     TSTM WND GST     24 SSW DUGWAY           39.92N 112.94W
08/31/2008  E61.00 MPH       TOOELE             UT   MESONET

0625 PM     TSTM WND GST     4 NNE CALLAO            39.95N 113.70W
08/31/2008  E67.00 MPH       TOOELE             UT   MESONET

            CALLAO MESONET SITE.

&&

MPS
Local storm report, Aug 31, 7:21 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
721 PM MDT SUN AUG 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     10 S LAKESIDE           41.06N 112.89W
08/31/2008  E79.00 MPH       BOX ELDER          UT   MESONET

            LAKESIDE MESONET SITE. GUSTED IN EXCESS OF 58 MPH THROUGH
            330 PM.

&&

MPS

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 6:08 PM MDTFlash Flood WarningSLCSalt Lake3 hr
Aug 31, 6:41 PM MDTSevere Thunderstorm WarningSLCJuab, Tooele64 min
Aug 31, 7:39 PM MDTSevere Thunderstorm WarningSLCMillard66 min
Aug 31, 9:26 PM MDTSevere Thunderstorm WarningSLCJuab, Millard49 min
Aug 31, 9:55 PM MDTSevere Thunderstorm WarningSLCJuab, Millard50 min
Sep 1, 9:29 AM MDTFlash Flood WatchSLC5 hr
Sep 1, 2:57 PM MDTFrost AdvisorySLC18 hr

Nearby

Flash Flood Warnings in Utah, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.